Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Lack of sleep, difficulty breathing, on coversyl medication, wants to take ativan. Treatment ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 338 Questions
Question
I started using 2.5 Coversyl and I can't sleep . I took the Coversyl about 6 hours ago and when I try to sleep I get woken by gasping for a breath. What should I do?
Posted Thu, 3 May 2012 in Medicines and Side Effects
Follow-up: Lack of sleep, difficulty breathing, on coversyl medication, wants to take ativan. Treatment ? 6 minutes later
Should I take a little Ativan to calm me down and would it help me to breathe properly again?
 
 
Answered by Dr. Sumanth.P 34 minutes later
Hello,

Thanks for posting your query.

Your history is suggestive that you are allergic to many medications and Coversyl is not indicated to use in case of allergic conditions.

The dose which you have been using is accurate and no issues of overdosage.

I suggest you to discontinue the medication promptly and consult a nearby physician if the breathlessness is severe.

You can initially start up with a anti-histaminic which would be of help.

The active substance of the medication is perindopril arginine which is a Angiotensin converting enzyme inhibitor.

Side effects of this medicine are classified into common, uncommon and very rare.
Shortness of breath which occurred in your case comes into uncommon category.

I suggest you to consult a nearby physician and withhold the medication since the symptom you had is clearly one of the side effect of this medication.

Taking Ativan may not help , but in some rare cases it can worsen the breathlessness, hence do avoid it.

Hope I have answered your query.If you have any doubts , please feel free to ask.

Wishing you speedy recovery.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Lack of sleep, difficulty breathing, on coversyl medication, wants to take ativan. Treatment ? 6 hours later
Thank you, my breathlessness is fine now and I only have a heavy head from the Coversyl. I will not use it any more and will contact my physician.

I have a tough follow up question for you.
I have tried Coversyl, Norvasc, Avapro, Physiotens, Tritace and Sevikar and the only Blood Pressure tablet that I have not had any bad reactions to is Beataloc. But Beataloc on its own does not reduce my Blood Pressure enough.
I have successfully been using Sevikar for about 6 months to reduce my Blood Pressure but 4 weeks ago I had to stop using it because I started getting a bad reaction to it.
Can you suggest a Blood Pressure tablet that I can discuss with my physician to take that may not give me a bad reaction?

Thanks
Marco
 
 
Answered by Dr. Sumanth.P 5 hours later
Hello,

Nice to see you back again.

Usually Anti-hypertensives would be prescribed singly or in combination based on the readings of blood pressure.

I do not have permission to prescribe or even suggest a particular medicine by name for legal reasons.

You can go with your physicians suggestions and get back to him immediately without delay if you are allergic or develop any untoward reactions to a particular medication.

Anti-hypertensives are a broad group of medications, you need not worry if few of them cause side effects since many others like Angiotensin antagonists could be prescribed.

Wishing you good health.

Regards,


Above answer was peer-reviewed by
 
Follow-up: Lack of sleep, difficulty breathing, on coversyl medication, wants to take ativan. Treatment ? 20 hours later
Hello again.

I have tried Coversyl, Avapro, Physiotens, Tritace and Sevikar and all gave me a bad reaction.

Are there other medication that reduce blood pressure that are not specifically Blood Pressure tablets?

Thanks
Marco

 
 
Answered by Dr. Sumanth.P 3 hours later
Hello,

Nice to see you again.

Anti-hypertensives are categorized into many groups like ACE(angiotensin-converting enzyme)-inhibitors, Angiotensin antagonists, Calcium channel blockers, Diuretics.

And each group contains many medications.
So you can get medications to reduce blood pressure without reactions among the Anti-hypertensives itself.

There are medications which reduce blood pressure but are not Anti-hypertensives.
But it would only be the side effect of the concerned medication and the primary action of that medicine would be different.

So do not go for such medications.
Your physician would change the group of Anti-hypertensives for you.
If you are not satisfied with your physician you can always consult another physician.

Hope I have answered your query.

Wishing you good health.

Wishing you good health.

Regards,


Above answer was peer-reviewed by
 
Follow-up: Lack of sleep, difficulty breathing, on coversyl medication, wants to take ativan. Treatment ? 16 hours later
Hello again Dr. XXXXXXX P

I do not understand this statement you made.
"So you can get medications to reduce blood pressure without reactions among the Anti-hypertensives itself."
Could you please clarify what you mean?

Aren't all Blood Pressure tablets Anti-hypertensives?
Aren't the Blood Pressure tablets I have already tried Coversyl, Avapro, Physiotens, Tritace and Sevikar Anti-hypertensives?

How do you know that I can get medications to reduce blood pressure without reactions among the Anti-hypertensives itself? ......when all the ones I have tried give me a bad reaction?

And I thought that all Anti-hypertensives give some sort of bad reaction , isn't that true?

Thanks you again
Marco
 
 
Answered by Dr. Sumanth.P 9 hours later
Hello,

Nice to see you again.

I meant to not to be carried away by a few medications that you used.

Since you are allergic to some anti-hypertensives, you need not be allergic to all others.

You need to immediately notify the concerned reaction to your physician so that alternative medicine that would match you would be given.

I mean that with the few Anti-hypertensives that you developed reaction, do not think that you are allergic to all others since there are so many medications.

Hope I answered your query.

Wishing you good health.

Regards,



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor